Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 162, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 27, 2023, 4:25 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2023, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 27, 2023, 4:49 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
018
WUUS52 KFFC 272025
SVRFFC
GAC209-279-272115-
/O.NEW.KFFC.SV.W.0162.230427T2025Z-230427T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
425 PM EDT Thu Apr 27 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Toombs County in southeastern Georgia...
Southeastern Montgomery County in central Georgia...
* Until 515 PM EDT.
* At 425 PM EDT, a severe thunderstorm was located over Uvalda, or 11
miles northwest of Plant Hatch, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Uvalda, Alston, South Thompson, Center, Toombs Central, Rock
Springs, Cedar Crossing and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3198 8253 3203 8257 3214 8242 3211 8231
3203 8232
TIME...MOT...LOC 2025Z 239DEG 14KT 3203 8249
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
892
WWUS52 KFFC 272049
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Thu Apr 27 2023
GAC209-279-272058-
/O.CAN.KFFC.SV.W.0162.000000T0000Z-230427T2115Z/
Toombs GA-Montgomery GA-
449 PM EDT Thu Apr 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TOOMBS AND
SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3198 8253 3203 8257 3214 8242 3211 8231
3203 8232
TIME...MOT...LOC 2047Z 239DEG 14KT 3208 8240
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:05 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 27, 3:05 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 305 PM EDT Thu Apr 27 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 301 PM EDT Thu Apr 27 2023 Widespread showers and a few embedded storms are currently progressing across the area with deeper convection currently situated south of the area along the Gulf Coast of the Florida panhandle. Easterly flow associated with ongoing weak surface wedging has kept a cool and stable airmass in place across north Georgia, though a few elevated thunderstorms have produced occasional lightning strikes in these areas. Farther south in Middle Georgia, much warmer temperatures are noted in the far southern/southeast counties of the CWA south of the warm front. In these areas, 1000 to near 2000 J/kg of SBCAPE is analyzed this afternoon. Even so, the aforementioned strong to severe convection along the Gulf coast has served to limit moisture advection northward into our area, thus keeping storm coverage relatively limited so far. While the highest severe risk will remain south of our area, there remains an isolated severe storm risk for our far southern/southeast counties through the next few hours where additional convection will continue developing in the warm sector. This initial wave of precip will exit eastward by late evening. The parent upper shortwave and attendant weak surface low will continue lifting northeastward through the Mid-Mississippi Valley toward the Ohio Valley from tonight through Friday morning, lifting the surface warm front through north Georgia. Additional isolated to scattered showers and a few thunderstorms will remain possible across north Georgia overnight as this occurs, but no severe threat is anticipated. On Friday, the entire area will be within the warm sector with SBCAPE values forecast to reach 1000-2000 J/kg ahead of the approaching surface cold front, which will be pushing eastward through our area during the afternoon. While the upper trough will be weakening, at least isolated convection is expected to develop ahead of the surface front. Given afternoon lapse rates 6.5-7 C/km, an isolated severe hail or damaging wind risk would be possible with any of this activity in the eastern half of the area. RW && .LONG TERM... (Saturday morning through next Wednesday) Issued at 301 PM EDT Thu Apr 27 2023 The extended forecast period opens with a system departing the region to the east and another developing to the west. This set up will result in rain chances briefly being absent from the forecast for much of the day Saturday. The aforementioned system to the west will begin to deepen and eventually close off during the day Saturday with a shortwave disturbance developing just ahead of it. Saturday around 21Z these two features will enter the FA from the southwest reintroducing precip to the forecast. As the system and corresponding front move through GA Sunday we maintain precip chances through at least 06Z Monday morning. Although there are some minor discrepancies between long term models on how this next rain event will play out have found no compelling reason to deviate from the initialized NBM and QPF and have maintained broad brushed PoPs Saturday evening through Sunday evening. Following the front drier and cooler air move into the area ahead of another shortwave that will bring another brief chance of rain showers to N GA Tuesday night into Wednesday. Wednesday and beyond dry conditions are expected. Temperatures Sunday through Wednesday will peak in the mid 60s to low 70s north of I20 and south of I20 temps will peak from the mid 70s to upper 70s. Lows will fall into the mid 40s to low 50s area wide. 28 && .AVIATION... (18Z TAFS) Issued at 134 PM EDT Thu Apr 27 2023 IFR to LIFR cigs and vsbys prevail at TAF sites this afternoon with low cigs expected to persist through Friday morning. Widespread shra and iso tsra will affect TAF sites through 20-22Z before tapering from west to east, lingering a bit later through 23-00Z at MCN. LIFR cigs are again likely by around 06Z with gradual improvement expected toward MVFR by 16-17Z and VFR by 20Z Friday. Winds will be E to SE through tonight before shifting to the SW around 12Z Friday and persisting from SSW to W on Friday with speeds 6-12 kts. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 60 78 55 82 / 70 30 10 20 Atlanta 60 79 56 81 / 50 20 10 20 Blairsville 54 72 49 77 / 70 30 10 10 Cartersville 57 77 52 81 / 50 20 10 20 Columbus 62 82 57 84 / 40 20 10 40 Gainesville 58 76 55 80 / 70 30 10 10 Macon 62 81 58 84 / 50 30 10 40 Rome 58 78 52 81 / 50 30 10 20 Peachtree City 59 80 53 82 / 50 20 10 30 Vidalia 65 82 63 85 / 70 50 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RW LONG TERM....28 AVIATION...RW
Hazardous weather outlook, Apr 27, 11:57 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1157 AM EDT Thu Apr 27 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1157 AM EDT Thu Apr 27 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Widespread shower and thunderstorm activity is expected today. There is some risk for strong to isolated severe thunderstorms, with damaging winds or hail as the main threats, mainly in central Georgia between 3 PM and 9 PM. Frequent lightning will also be a concern. Locally heavy rainfall is also possible which could lead to ponding on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible during the day on Friday. A couple of storms could be strong or severe in central Georgia during the afternoon or evening. Hail and damaging winds are the primary concerns. Additional shower and thunderstorm activity is expected over the weekend. A couple storms could be on the stronger end of the spectrum Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However, spotters are encouraged to report impactful weather.
In the hours before
Special weather statement, Apr 27, 3:18 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Thu Apr 27 2023
GAZ110>112-271945-
Wheeler GA-Telfair GA-Montgomery GA-
318 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of east central
Telfair, southeastern Wheeler and southwestern Montgomery Counties
through 345 PM EDT...
At 318 PM EDT, a strong thunderstorm was over Lumber City, or 9 miles
northwest of Hazlehurst, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumber City, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3194 8282 3210 8263 3199 8251 3192 8267
3192 8269 3188 8276
TIME...MOT...LOC 1918Z 231DEG 13KT 3196 8270
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 3:20 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Thu Apr 27 2023
GAZ098-111-112-271945-
Wheeler GA-Treutlen GA-Montgomery GA-
320 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of south central
Treutlen, northeastern Wheeler and northwestern Montgomery Counties
through 345 PM EDT...
At 320 PM EDT, a strong thunderstorm was near Glenwood, or near
Alamo, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Alamo, Mount Vernon, Glenwood, Ailey and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3211 8278 3216 8283 3235 8262 3223 8249
TIME...MOT...LOC 1920Z 226DEG 13KT 3218 8273
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 3:50 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Thu Apr 27 2023
GAZ074-272015-
Washington GA-
350 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of central Washington
County through 415 PM EDT...
At 350 PM EDT, National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Oconee, or 11 miles
southwest of Sandersville, moving northeast at 15 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Sandersville, Davisboro, Tennille, Oconee and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3281 8296 3282 8297 3284 8297 3285 8299
3285 8303 3287 8303 3287 8304 3288 8304
3288 8305 3290 8305 3314 8282 3299 8260
TIME...MOT...LOC 1950Z 228DEG 15KT 3287 8296
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Apr 27, 4:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Thu Apr 27 2023
GAZ111>113-272030-
Toombs GA-Wheeler GA-Montgomery GA-
400 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of southwestern Toombs,
southeastern Wheeler and southern Montgomery Counties through 430 PM
EDT...
At 359 PM EDT, a strong thunderstorm was near Charlotteville, or 8
miles north of Hazlehurst, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Uvalda, Alston, Grays Landing, Rock Springs, Cedar Crossing,
Charlotteville and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3198 8269 3214 8252 3210 8238 3199 8236
3196 8245 3197 8249 3196 8250 3196 8249
3195 8248 3195 8250 3196 8253 3196 8257
3193 8259 3194 8260 3192 8263
TIME...MOT...LOC 1959Z 236DEG 10KT 3198 8259
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 4:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT Thu Apr 27 2023
GAZ110-272030-
Telfair GA-
406 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of central Telfair
County through 430 PM EDT...
At 405 PM EDT, a strong thunderstorm was near Horse Creek Wma, or 14
miles south of McRae, moving north at 35 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McRae, Scotland, Towns, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3179 8294 3203 8296 3206 8283 3205 8281
3202 8278 3201 8273 3198 8271 3186 8276
3185 8279 3184 8278 3181 8282 3182 8284
3178 8287 3178 8289 3179 8290
TIME...MOT...LOC 2005Z 194DEG 29KT 3186 8287
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 4:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Apr 27 2023
GAZ074>076-272045-
Jefferson GA-Washington GA-Glascock GA-
420 PM EDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of south central
Glascock, east central Washington and west central Jefferson Counties
through 445 PM EDT...
At 419 PM EDT, National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Downs, or near
Sandersville, moving northeast at 20 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Sandersville, Davisboro, Grange, Downs and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3293 8270 3297 8278 3303 8280 3315 8259
3309 8246 3299 8248
TIME...MOT...LOC 2019Z 240DEG 17KT 3299 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:01 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Apr 27, 3:04 PM EDT | Special Weather Statement | FFC | Wheeler | 26 min |
| Apr 27, 3:18 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Apr 27, 3:20 PM EDT | Special Weather Statement | FFC | Montgomery | 25 min |
| Apr 27, 3:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Apr 27, 4:00 PM EDT | Special Weather Statement | FFC | Montgomery | 30 min |
| Apr 27, 4:06 PM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 27, 4:20 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Apr 27, 4:33 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Apr 27, 5:27 PM EDT | Special Weather Statement | FFC | Toombs | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.